Prozac ups and downs normal? After having successfully tapered off cymbalta (caused weight gain,?
- 13 Feb 2018 by dtchgrl
- 17 Feb 2018
- cymbalta, prozac, depression, irritable bowel syndrome, anxiety, generalized anxiety disorder
... high bp, brain fog) that was prescribed for Ibs, anxiety and some depressive symptoms, I’ve started up Prozac. My doc put me on 10mg and I’m on day 12 now. Initially increased anxiety, lurking panick attacks, after a couple of days I wanted to cry, especially in the mornings. Later in the day that would subside. Yesterday some of that suddenly lifted and continued until the morning. Now anxiety has come back.
Is it common to have these ups and downs? How long do they last? Do I need a higher dose first? Doc wants to wait until 4 weeks to either increase dose or switch to Lexapro.
An advice or experience is welcome, thx!
My doctor prescribed me Prozac to help me discontinue Paxil, which caused too many ill side effects. Prozac eventually turned me into an anxious zombie. I could not focus and accomplish much. I’m on Cymbalta now, and experiencing good results. I hope it lasts! I know the Cymbalta product label (prescribing info) recommends restarting Cymbalta if one experiences withdrawal symptoms, which seems a bit ridiculous as a solution. I had a similar experience stopping Effexor, which is similar to Cymbalta (SNRI). I found that Celexa was pretty effective at minimizing my Effexor withdrawals, without major side effects. Everyone is different though. It’s taken me 6 years of antidepressant trials, which were miserable, to find an effective medication. Be your own advocate and press your doctors with full information on what you’re going through and politely and consistently request a solution. I kept a journal of what Effexor did to me. Maybe you could do the same, to present to your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2011 • 3 answers
Posted 17 Jan 2015 • 2 answers
Posted 6 Aug 2015 • 2 answers
Posted 10 Feb 2018 • 1 answer
Posted 28 Feb 2018 • 2 answers